| Model Number |
400SMTHXSFT0408 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-01321, 3005168196-2021-01322.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coil), a non-penumbra microcatheter, and a guidewire.During the procedure, a smart coil would not advance at all past its initial position within its introducer sheath.It was reported that an attempt was made to advance the smart coil by not holding the introducer sheath at the friction lock; however, it was unsuccessful.Therefore, the smart coil was removed.Subsequently, the same issue occurred with two other smart coils; therefore, the smart coils were also removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.